Turn on thread page Beta

Citalopram - experiences (particularly interested in opinions of 'bipolar' people)? watch

    • #1
    • Thread Starter
    #1

    (Original post by furryface12)
    If you won't take the mood stabiliser, could you at least make sure someone who sees you most days (parent, housemate, whoever) knows you're starting citalopram without it and your current diagnosis? I know it's hard to tell people, but if you were to become manic they may be more likely to notice or think it's a problem more than you and make you see a medical professional again, the danger is otherwise you could end up doing yourself serious harm and noone would know what was going on.


    Posted from TSR Mobile
    My partner knows about the diagnosis and the fact that I'm getting on antidepressants, I see them everyday when they return from work (we live together). Not sure if they'd notice if the drug turns me 'manic' because sometimes I am naturally crazy anyway :giggle: But fingers crossed, worst case scenario - I have valium and will use if if things get out of hand, thanks for the heads up!


    (Original post by Anonymous)
    I've been taking it since I was 13 - I'm 18 now,
    Its very very good and I found that it massively reduced my low mood and anxiety

    As for spacing out - I still do that despite being on the tablets for 5 years - i think its more a side effect of the mental disorders as opposed to the medication
    I really want to be weaned off them but the side effects are awful

    When I first started taking;
    -Sleepiness ( I literally slept for 4 days straight)
    -Nausea
    -loss of appetite
    -Weight loss

    When I miss ONE dose ;
    -Extreme Nausea
    -Migraines

    Continued Side Effects
    -Fits/Spasms in my Sleep
    -Migraines

    But despite all this it is a good medication.I can honestly say it saved my life!
    Doesn't sound TOO bad, I am not planning on taking it long term anyway - max 6 months or so, so hopefully I'll be fine, thanks for sharing your experience with it!
    Offline

    0
    ReputationRep:
    I take this drug, although for my PTSD, I have a horrible feeling I may be making my anxiety worse, any of you found this? They put me up on a higher dose and although they took be back to 20, I now find it hard to go out at all because of ky fear of people.
    • #1
    • Thread Starter
    #1

    (Original post by weaselx)
    I take this drug, although for my PTSD, I have a horrible feeling I may be making my anxiety worse, any of you found this? They put me up on a higher dose and although they took be back to 20, I now find it hard to go out at all because of ky fear of people.
    I'm off it now, it almost made me insane, and also anxious, I'm the OP.
 
 
 
Reply
Submit reply
Turn on thread page Beta
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: November 16, 2015

1,328

students online now

800,000+

Exam discussions

Find your exam discussion here

Poll
Should predicted grades be removed from the uni application process

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Write a reply...
Reply
Hide
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.